Advanced Search
MyIDEAS: Login to save this article or follow this journal

Strong ergodicity of monotone transition functions


Author Info

  • Zhang, Hanjun
  • Chen, Anyue
  • Lin, Xiang
  • Hou, Zhenting
Registered author(s):


    By revealing close links among strong ergodicity, monotone, and the Feller-Reuter-Riley (FRR) transition functions, we prove that a monotone ergodic transition function is strongly ergodic if and only if it is not FRR. An easy to check criterion for a Feller minimal monotone chain to be strongly ergodic is then obtained. We further prove that a non-minimal ergodic monotone chain is always strongly ergodic. The applications of our results are illustrated using birth-and-death processes and branching processes.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 55 (2001)
    Issue (Month): 1 (November)
    Pages: 63-69

    as in new window
    Handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:63-69

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Feller minimal transition functions Monotone transition functions Feller-Reuter-Riley transition functions Feller-Reuter-Riley q-matrices Ordinary ergodicity Strong ergodicity Zero-entrance;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Li, Yangrong, 2007. "Strongly monotone q-functions and a note on strong ergodicity of monotone q-functions," Statistics & Probability Letters, Elsevier, Elsevier, vol. 77(4), pages 396-400, February.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:63-69. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.